Pain with chemo

Hello. Can anyone tell me whether they get pain once the chemo starts. The day before chemo I had no pain then the next day it causes pain in my side. This was on the first cycle. The third cycle I have had lots of aches and pains. It feels like it's the chemo working on the cancer. I have no measurable tumours just a thin layer in my peritoneum and meshing of my small intestines. I was 3a in September 2012 at diagnosis and am now on third line chemo.

Any thoughts anyone? Lovis x

9 Replies

oldestnewest
  • Hi lovis, are you on caelyx, I am on it as fourth line. I have had abdominal pain since I started it. I do have cancer in my peritoneum. It started just after my first treatment, I don't get it on the three days after chemo whilst I am taking my steroids but as soon as they finish it starts. It's pretty unnoticeable during the day but is worse during the night. I've never been sure what it is and assumed its to do with the chemo working on the cancer ??

  • Hello. Thanks for your reply. The bad pain in my tummy has now gone but It now hurts in the opposite position in my back. Feels like something pressing on a nerve as it hurts down my leg a bit. I did wear silly boots for a walk on uneven ground the other day so I hope it's that and not something sinister. How are you doing at the moment?

    Lovis xx

  • Hi lovis, I'm not too bad, have 5th cycle on Monday. Ca125 has been reducing was well over 2000 before I started and is now 1500 after 3rd one. Not as low as I would like but still time I suppose. Just very tired which never seems to improve but can't complain xx

  • Lovis. You poor thing, how horrible it is that you have to contend with the treatment, diagnosis and additional pain on top of that. As you know, we all react differently, and sometimes we get post-chemo treatment pain and some drug literature state : that it can be a sign that the drug is working in the tumours.

    Please do stick with the treatment, but say it to your Liaison Nurse / Onc and it can be checked out, and hopefully, you can be reassured that all is going to plan.

    Best wishes - Daisies

  • Hello. Thanks for your reply. The bad pain in my tummy has now gone but It now hurts in the opposite position in my back. Feels like something pressing on a nerve as it hurts down my leg a bit. I did wear silly boots for a walk on uneven ground the other day so I hope it's that and not something sinister. How are you doing at the moment?

    Lovis xx

  • HI. Was doing grand, even knowing the reality of the prognosis. But the side effects of Avastin were beginning to get harsh on this body of mine.

    So after much thinking - rational & inrational - I have decided to call it a day on maintenance treatment. While I know it may cause the recurrence to happen sooner, I am prepared to accept that. If I stayed on the maintenance treatment ; I would not be able, mentally, physically, emotionally, to face chemo again. So a 'break' it is. I know my Onc was shocked this AM at my decision - as I told them not to order Avastin today.

    Well, done & dusted now, and no regrets.

    Hope all is Ok with you.

    Love, Daisies

  • Hi daisies, I hope you don't mind me asking, but what are the side effects you've suffered while on avastin? I'm on maintenance treatment too, I'm having so much muscle and joint pain, but my oncologist says this isn't a side effect. Good luck to you xxx

  • Hi I got aches and pains generally on first line treatment with taxol and carboplatin and with gemcitabine. I'm now on carbo and caelyx and had quite bad pain at the tumour site in my abdomen about 10 days after chemo last week. My oncologist saw me then as I was worried and he thinks its the chemo working on the tumour and I agree. Its eased off now.

    Hope you feel better soon.

    Love Francesca x

  • Hello. Thanks for your reply. The bad pain in my tummy has now gone but It now hurts in the opposite position in my back. Feels like something pressing on a nerve as it hurts down my leg a bit. I did wear silly boots for a walk on uneven ground the other day so I hope it's that and not something sinister. How are you doing at the moment?

    Lovis xx

You may also like...